Reaction to b12 injection, acne?!
I got a few b12 injections due to very low levels, just a few days after my first 3 injections I broke out with painful-ish spots and acne on my forehead and some over the rest of my face! I’m worried it won’t go away, help?!
I also broke out in spots all over face including ears and then a week later my chest and back were covered too . I didn’t use any cream and had all gone in three weeks. Have had first three monthly and no spots this time . The ear ones were the most painful as felt like I’d been stabbed in the ear .
have you had problems with acne in the past? if so this may be a recurring problem. if not it will probably go away as per Av42 .
The most likely cause is a mixture of the micro-organisms on your skin reacting to B12 by excreting a substance that is toxic and your immune system kicking back in (but initially starting up in overdrive).
Mention it at your next injection - the reaction should be listed as a side effect on the patient info though you won't see this if they are done at the surgery. If it persists then speak to your GP and/or pharmacist, eg about a wash that might help with the problem.
Have never had problems in the past! Thank you for the help!
Same here... I've been si every other day for 4 months and have it on my face, neck, back, chest, ears, eye lids and on my scalp.... I was told zinc is good to ward it off so I tried it.. But it only stopped them breaking out from under my skin... My face looks like a piece of rough terrain... Honestly you could mountain bike 🚲 on it.... I'd love to know if there's anything out there that would help ☺... All the best ☺
Gambit 62....I've never suffered acne in my life... This started when I started B12... It hasn't elevated at all 😔... I'm just very unlucky 😔..... All the best ☺
all I meant in the reply is that it being recurrent seems - from reports here - to be more common in those who have had problems with acne in the past - wasn't meant to be a guarantee that it would go away. We all respond differently - and sorry that you have been unlucky on that particular symptom. Have you discussed it at all with a pharmacist - if it is a reaction due to the micro-organisms on your skin then a medicated wash might help ease it
Thanks for your reply Gambit ☺... I keep my skin extremely clean.. I cleanse, tone and moisturise 3 times a day... I thought at first I might be aggravating it with cleansing so much so I cut it to twice a day., then only once, but that made it worse... I will have a chat with my pharmacist.. But I think this problem is from inside and not superficial... Just my luck.. I had nice skin 😔... Putting all that aside, my recovery and wellbeing is more important than what I look like ☺... So onwards and upwards ☺... all the best Gambit ☺
Me too! Only a few days in and it’s really bad! All the best
I like to think of it as my badness coming to the surface and certainly stops any kind 😜people who don’t know what you’re going through telling you how great your looking!
I had this very badly on my neck. After posting here I followed the advice to speak to my pharmacist. He said he’d look into it. He came back to me and said his research suggested it is an inflammatory reaction so he advised me to use a very mild ibuprofen gel which I did and I think it helped. I don’t think I’d want to put this gel on my face but if the spots are elsewhere it could be worth a try. Luckily it worked very quickly so I didn’t need to use it for long.
Which gel was it? Do you think it would help on the face as quickly as anywhere else
I just bought an unbranded very weak ibuprofen gel. It seemed to stop the inflammation and calmed it all down and then the spots healed. As I said before though I’m not sure I’d use it on my face without checking with a pharmacist. My spots come up on my neck and ears and into my hairline and I thought it was alright to use the gel there. Sorry not to be more help. It’s miserable to have the spots. Hope you find something that works for you.
Hi! So follow up to my last post, after 3 weeks of horrific acne my skin started to calm down slightly...
with sore painful spots. I knew that this might happen with b12 injections and I was very anxious about...
read that b12 injections can cause acne and rough skin (sandy paper feeling). I'd rather have acne then sleep...
Partner with us
Start a Community